I was diagnosed with Hashimoto's thyroiditis in 1989. They discovered a lemon sized tumor on my right lobe not noticeable externally. When this condition was discovered, I was severely hypothyroid. They did many blood tests to determine the proper course of action while putting me on Synthroid. Within a month of taking this drug we discovered I was highly allergic to it, catapulting my thyroid levels into severe hyperthyroid. Within three months, another diagnosis of Graves Disease was applied and I was put on several medications to bring the high levels of thyroid hormone lower. After six months of in-effectual medications they radiated my thyroid. It took four years of trying every drug on the market to find one I wasn't allergic to -- or one my body would tolerate.
I have battled escalating allergic reactions to food, to medications and now even some chemical aromas, to the point of having eight anaphylactic episodes in the last 18 months. The doctors don't seem to have answers as to why things are becoming so severe. The speculation is that Hashimoto's is a form of autoimmune disease and is the underlying impetus for the escalating severity of these allergic reactions.
My visit to an Allergist ended when violently reacting to mold injections in his office, he watched me choking to death and did nothing to help -- like I was a TV show he was watching. At last his nurse ran for epi and gave me a large dose which opened my airway enough to breathe again.
If you have any ideas or experience in this area, I would greatly appreciate your insight or help!
It doesn't seem likely that an allergy to synyhetic T4 would cause you to become hyper...why would you receive medication to LOWER thyroid hormones if the dx was as you say Graves? I have heard that Hashi's can make existing allergies worsen, just as it can make other conditions worse...you don't say much in your post about the symptoms you have due to the thyroid. It is possible that your allergies are worsening, changing...and becoming more sensative to things like strong chemical odors might be due to the allergies. Are you taking anything now for your thyroid? If so, you may need either more or less.....the allergies need to be addressed. Try posting on the allergy board, they may have better answers, very sorry, but your post is a bit confusing
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.